Jump to content
CrazyBoards.org

Recommended Posts

so i understand that all antipsychotisc cause TD what can u do in such case there is no cure and its irrversible and no treatment do all people who take antipsychotic develop TD i have taken  zyprexa for 6 years and now im on geodon i have heard that geodon cause more TD than zyprexa.. last question can i take antipsychotic for the rest of my life and dont develop TD plz answer im really anxious....

Link to comment
Share on other sites

2 hours ago, bigbangaz said:

so i understand that all antipsychotisc cause TD what can u do in such case there is no cure and its irrversible and no treatment do all people who take antipsychotic develop TD i have taken  zyprexa for 6 years and now im on geodon i have heard that geodon cause more TD than zyprexa.. last question can i take antipsychotic for the rest of my life and dont develop TD plz answer im really anxious....

Irreversible TD is really pretty rare. I don't think it should worry you. If you start noticing symptoms of TD you should report them to your pdoc and he/she can make adjustments which might include switching the offending med to something else so that it goes away. I take an antipsychotic med for major depression and I don't worry about it.

Link to comment
Share on other sites

  • 1 month later...

I have uncontrolled twitches of my head and I constantly grind my teeth/have my tongue pressed to the roof of my mouth I think all these things are considered TD, although I may be wrong. I'm pretty sure TD symptoms are extremely rare like less that 0.1% of people develop them and if you catch them early enough and stop taking the drugs (which sounds scary) that are causing the TD then most of the time the effects are reversible. 

Link to comment
Share on other sites

Yes this is a concern for me as well, after researching more on the good ol web I found that at least my abilify is second gen and has a diminished chance of developing DT. I do lick the back of my teeth constantly, to the point of getting a sore on it. also I clench my jaw. I was also on Zyprexa for a few  years, which should not have developed DT that quickly. But every case is different. It said in the article that watching out for DT is still very important, even with second gen meds. So there is no way around the risk. Both the articles I read did not give me a number or percentage of how many people of 10 or whatever develope it. I would bring your concern to your pdoc, they might have better information and ways to watch for it so it does not become a problem.

http://www.ncbi.nlm.nih.gov/pmc/articles/PMC2730062/

according to the other posts here it seems to be reversible.

Link to comment
Share on other sites

Being on Abilify for a very long time, I have never once had any problem with getting TD.

**I don't know why I wrote "anymore" regarding having TD while on Abilify because I never had it (written in my last post here).  I did however develop TD on other antipsychotics, but it went away after weaning off of cogentin.  That might have been what I meant when I said "anymore."  **

Sorry if there is confusion.

Link to comment
Share on other sites

  • 3 weeks later...

i dealt with persistent EPS for years. *years* and took all sorts of stuff to try and manage it (cogentin, propranolol, artane...even got prescribed a single barbiturate dosage once because i had akathisia that was giving me these overwhelming urges to feel my skin turned inside out because that sounded like such relief and i couldn't stay seated, much less sleep. i've also had a dystonic reaction to meds and all of my muscles went so rigid that it was painful to try and move and i struggled to walk--obviously that was an ER visit)

 

i digress, my point is, despite that, i have very little EPS now and it's so minimal i'm off all of the meds to treat those symptoms. for me, it all came down to stopping depot injections of typicals (which, just for the record was NOT my idea and i would've refused to if i could've). i also haven't been put inpatient involuntarily for over a year...maybe more like two, actually. and so i haven't had acute injections in awhile either.

 

reducing the amount of those types i was having injected and repeatedly and then all of the other meds... to be clear, i never had and do not currently appear to have tardive dyskinisia, but i've had a lot of EPS and now that i'm on a different set of medications (only atypicals....plus other things), i have virtually none. so, in my experience, things can get better. 

one other note: my psychiatrist told me that it is VERY difficult to say who will and won't develop TD, but that being female and having alcoholism do seem to be more common in those who develop it. he also told me he's only had one patient who developed it from an atypical (which yours is, in case you weren't sure). it's listed as a side effect, but it's not anywhere near as common as your thread start says. 

Link to comment
Share on other sites

Predicting if you will or will not have TD at some point is not really an answerable question. You can talk percentages of likelihood at best. One hard fact rules TD, the stronger an AP's dopamine blockade the more likely to cause TD. You need some dopamine blockade to control symptoms so it is a 2 edged sword. The AAP's, generally, have less blockade, as a group, than the AP's. As I said, generally, as there maybe exceptions. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...